Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 115, NWS Los Angeles, CA

September 4, 2021

NWS Los Angeles, CA issued this small craft advisory at Sep 4, 2021, 2:09 PM PDT. It took effect at Sep 4, 2021, 3:00 PM PDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2021, 2:09 PM PDT (21:09 UTC)
In effect from
Sep 4, 2021, 3:00 PM PDT
Expired
Sep 6, 2021, 8:48 PM PDT
In force
54 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

613 
WHUS76 KLOX 042109
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
209 PM PDT Sat Sep 4 2021

PZZ673-676-050515-
/O.NEW.KLOX.SC.Y.0115.210904T2200Z-210905T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
209 PM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
246 
WHUS76 KLOX 050506
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1006 PM PDT Sat Sep 4 2021

PZZ673-676-051000-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210905T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
1006 PM PDT Sat Sep 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
509 
WHUS76 KLOX 050951
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
251 AM PDT Sun Sep 5 2021

PZZ673-676-051800-
/O.EXT.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
251 AM PDT Sun Sep 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
332 
WHUS76 KLOX 051735
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1035 AM PDT Sun Sep 5 2021

PZZ673-676-060145-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
1035 AM PDT Sun Sep 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
637 
WHUS76 KLOX 052100
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
200 PM PDT Sun Sep 5 2021

PZZ673-676-060500-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
200 PM PDT Sun Sep 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
727 
WHUS76 KLOX 060358
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
858 PM PDT Sun Sep 5 2021

PZZ673-676-061000-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
858 PM PDT Sun Sep 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands and Waters from Pt. Sal to Santa Cruz Island 
  CA and westward 60 nm including San Miguel and Santa Rosa 
  Islands.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
527 
WHUS76 KLOX 060932
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
232 AM PDT Mon Sep 6 2021

PZZ676-061045-
/O.CAN.KLOX.SC.Y.0115.000000T0000Z-210906T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
232 AM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRED AT 3 AM PDT EARLY THIS
MORNING...

$$

PZZ670-061745-
/O.NEW.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
232 AM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ673-061745-
/O.EXT.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
232 AM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
384 
WHUS76 KLOX 061611
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
911 AM PDT Mon Sep 6 2021

PZZ673-070015-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
911 AM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-070015-
/O.CON.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
911 AM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
929 
WHUS76 KLOX 062120
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
220 PM PDT Mon Sep 6 2021

PZZ673-070530-
/O.CON.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
220 PM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-070530-
/O.CON.KLOX.SC.Y.0116.210906T2200Z-210907T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
220 PM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
168 
WHUS76 KLOX 070348
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
848 PM PDT Mon Sep 6 2021

PZZ673-070500-
/O.CAN.KLOX.SC.Y.0115.000000T0000Z-210907T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
848 PM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished below Advisory levels and the Small Craft
Advisory has been cancelled.

$$

PZZ670-071000-
/O.CON.KLOX.SC.Y.0116.000000T0000Z-210907T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
848 PM PDT Mon Sep 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 11:13 AM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Sep 4, 11:13 AM PDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1113 AM PDT Sat Sep 4 2021

.SYNOPSIS...04/234 AM.

A three day warming trend will start today as high pressure aloft
builds into the region. Skies will be mostly clear with only
minimal morning low clouds through the long weekend. It will be
cooler Tuesday and Wednesday. Monsoonal moisture will move into
the area late next week and it will be more humid with a slight
chance of afternoon thunderstorms over the mountains.

&&

.SHORT TERM (TDY-MON)...04/824 AM.

***UPDATE***

High pressure aloft, centered over New Mexico, has begun to
expand to the west. This has lowered the marine layer depth to
below 1000 feet which has resulted in plenty of low visibilities
and dense fog over coastal areas. This fog could hug the coast
this afternoon, especially along the Central Coast, and moderate
temperatures somewhat. Otherwise, the expanding high and weak
onshore flow will bring about 5 degrees of warming today over the
near normal temperatures yesterday. The warming will be focused
over the mountains and valleys. Dense fog will be a concern
tonight into Sunday, along with further warming. Will have to
assess the need for any Heat Advisories again today as the valleys
and mountains are very close for early next week.

***From Previous Discussion***

This pattern will continue through Sunday but an eddy and slight
onshore trends will bring a more robust stratus pattern the coasts
on Monday.

There will be sundowners each evening but the winds will mostly
stay under advisory levels and will be focused near Gaviota.
Otherwise, there will be no significant winds through the three
day period.

Heat will be the main subject of this long weekend. The increasing
hgts and decreasing onshore flow will bring 3 to 6 degrees of
warming to most areas today and 4 to 8 degrees on Sunday. The
return of the marine layer and increased onshore flow will cool
the coasts and vlys on Monday but the warmer airmass will add
another 1 to 3 degrees to max temps across the mtns and the
interior. While it will be quite hot with most max temps 5 to 10
degrees above normal on Sunday and Monday. There is a possibility
of heat advisory conditions for the mtns and far interior
(excluding the Antelope Vly where only warnings are issued). But
the relatively cool over night lows may tip the balance to no
advisories, but it will be close and very warm for sure.

.LONG TERM (TUE-FRI)...04/321 AM.

Pretty dull weather on tap for Tue and Wed as the upper high
slowly moves to the east. Onshore flow will increase each day as
well. There will be cooling each day esp across the coasts and
vlys. It will still be rather warm across interior where triple
digit heat will remain common.

The upper high will set up near the four corner region on Thursday
and remain there on Friday. This is the optimal position for
monsoon flow and there will be a decent increase in precipitable
water which will increase the humidities. There will be enough
moisture to bring a slight chc of showers/TSTMs to the VTA/LA mtns
each afternoon and some of the TSTMs could drift into the Antelope
vlys.

&&

.AVIATION...04/1812Z.

At 1655Z at KLAX, the marine layer was 600 feet deep. The top of
the inversion was at 1800 feet with a temperature of 28 C.

High confidence in TAFs for KPRB, KBUR, KVNY, KPMD and KWJF TAFs.

Moderate confidence in KSMX TAF where flight cat changes could be
off by +/- 90 min.

Moderate confidence in other coastal TAFs. Where there is a 20
percent chc of LIFR conds 13Z-16Z.

KLAX...Moderate confidence in 18z TAF. There is a 20 percent chc
of LIFR conditions. Good confidence that any east wind component
will be 5kt or less.

KBUR...High confidence in CAVU TAF.

&&

.MARINE...04/909 AM.

The Small Craft Advisory (SCA) for the outer waters south of
Point Sal to San Nicolas Island has been allowed to expire at 9am
this morning. There is a 30 percent chance of SCA conditions
again this afternoon through tonight. There is a 30% chance of
Small Craft Advisory level winds Monday evening through late into
Wednesday night for the outer waters from Point Piedras Blancas to
San Nicolas Island.

SCA level winds are not expected for the inner waters through
Tuesday.

&&

.BEACHES...04/924 AM.

A south swell of 1-2 feet at a period of 17-19 seconds will enter
the coastal waters today and linger through the holiday weekend,
peaking tomorrow and Monday. Although it will likely not produce
any considerable surf concerns (likely limited to 2 to 4 feet), it
will probably increase the potential for strong rip currents
across Los Angeles and Ventura County beaches. A Beach Hazards
Statement has been issued for these areas and will be in effect
from Monday morning at 5am until Monday evening at 10pm. This
will be the most likely time for strong rip currents and will
create dangerous swimming conditions. There is an increased risk
of drownings since dangerous rip currents can pull swimmers and
surfers out to sea.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect from late tonight through
      Monday evening for zones 40-41. (See LAXCFWLOX).
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Very warm conditions will continue through Wednesday leading to an
increased risk of heat-related illness to sensitive populations,
particularly in the mountains and interior valleys. Monsoonal
thunderstorms are possible Wednesday and Thursday over the
mountains and nearby valleys, bringing a risk of dangerous
lightning, brief heavy rain, and fire starts.

&&

PUBLIC...Rorke/Kittell
AVIATION...Sweet/Rorke
MARINE...Sweet/Phillips/Lund
BEACHES...Sweet/Phillips/Stewart
SYNOPSIS...30

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:11 PM PDTSmall Craft AdvisoryLOX15 hr
Sep 4, 1:48 PM PDTHeat AdvisoryLOXLos Angeles, Santa Barbara6 days

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.